Bulletin of the American Mathematical Society

Fixed point theorems in probabilistic analysis

A. T. Bharucha-Reid

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 82, Number 5 (1976), 641-657.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183538203

Mathematical Reviews number (MathSciNet)
MR0413273

Zentralblatt MATH identifier
0339.60061

Subjects
Primary: 60H99: None of the above, but in this section 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30]

Citation

Bharucha-Reid, A. T. Fixed point theorems in probabilistic analysis. Bull. Amer. Math. Soc. 82 (1976), no. 5, 641--657. https://projecteuclid.org/euclid.bams/1183538203


Export citation

References

  • 1. P. M. Anselone (Ed.), Nonlinear integral equations, Univ. of Wisconsin Press, Madison, Wisconsin, 1964.
  • 2. S. Banach, Sur les opérations dans les ensembles abstraits et leur applications aux équations intégrales, Fund. Math. 3 (1922), 133-181.
  • 3. C. Bessaga, On the converse of the Banach "fixed-point principle", Colloq. Math. 7 (1959), 41-43. MR 22 #1882.
  • 4. A. T. Bharucha-Reid, On random solutions of integral equations in Banach spaces, Trans. 2nd. Prague Conf. on Information Theory, Statist. Decision Functions and Random Processes (1959), Czechoslovak Acad. Sci., Prague, 1960; Academic Press, New York, 1961, pp. 27-48. MR 26 #2836.
  • 5. A. T. Bharucha-Reid, On the theory of random equations, Proc. Sympos. Appl. Math., vol. 16, Amer. Math. Soc, Providence, R. I., 1964, pp. 40-69. MR 32 #6498.
  • 6. A. T. Bharucha-Reid, Random integral equations, Academic Press, New York, 1972.
  • 7. G. Bocsan, On some fixed point theorems in probabilistic metric spaces, Seminar on the Theory of Functions and Applied Mathematics, A: Probabilistic Metric Spaces, No. 24, Univ. of Timişoara, 1974.
  • 8. H. F. Bohnenblust and S. Karlin, On a theorem of Ville, Contribution to the Theory of Games, Vol. I, (H. W. Kuhn and A. W. Tucker, Eds.), Princeton Univ. Press, Princeton, N. J., 1950, pp. 155-160. MR 12, 844.
  • 9. F. F. Bonsall, Lectures on some fixed point theorems of functional analysis, Tata Institute of Fundamental Research, Bombay, 1962. MR 33 #6332.
  • 10. W. E. Boyce, Random eigenvalue problems, Probabilistic Methods in Applied Mathematics (A. T. Bharucha-Reid, Ed.), Academic Press, New York, 1968, Vol. 1, pp. 1-73. MR 41 #7776.
  • 11. E. M. Cabaña, Stochastic integration in separable Hilbert spaces, Univ. Repúb. Fac. Ingen. Agrimens. Montevideo Publ. Inst. Mat. Estadist. 4 (1966), 49-80. MR 33 #5001.
  • 12. G. L. Cain and R. H. Kasriel, Fixed and period points of local contraction mappings on probabilistic metric spaces, Math. Systems Theory 9 (1976), 289-297.
  • 13. C. H. Castaing, Sur les multi-applications mesurables, Rev. Française Informat. Recherche Opérationnelle 1 (1967), no. 1, 91-126. MR 36 #6575.
  • 14. S. C. Chu and J. B. Diaz, Remarks on a generalization of Banach's principle of contraction mappings, J. Math. Anal. Appl 11 (1965), 440-446. MR 32 #1691.
  • 15. A. I. Dale, Some theoretical aspects of random equations of evolution in theoretical population genetics, Ph. D. Dissertation, Virginia Polytechnic Inst, and State Univ., Blacksburg, Virginia, 1972.
  • 16. M. Driml and O. Hanš, Continuous stochastic approximations, Trans. 2nd. Prague Conf. on Information Theory, Statist. Decision Functions, and Random Processes (1959), Czechoslovak Acad. Sci., Prague, 1960; Academic Press, New York, 1961, pp. 113-122. MR 24 #A562.
  • 17. U. Frisch, Wave propagation in random media, Probabilistic Methods in Applied Mathematics (A. T. Bharucha-Reid, Ed.), Academic Press, New York, 1968, Vol. 1, pp. 75-198. MR 42 #4088.
  • 18. H. Furstenberg and H. Kesten, Products of random matrices, Ann. Math. Statist. 31 (1960), 457-469. MR 22 #12558.
  • 19. L. A. Gardner, Jr., Stochastic approximation and its application to problems of prediction and control synthesis, Internat. Sympos. Nonlinear Differential Equations and Nonlinear Mechanics (J. P. LaSalle and S. Lefschetz, Eds.), Academic Press, New York, 1963, pp. 241-258. MR 26 #5708.
  • 20. U. Grenander, Probabilities on algebraic structures, Wiley, New York; Almqvist and Wiksell, Stockholm, 1963. MR 34 #6810.
  • 21. J. Haïnis, Random variables with values in Banach algebras and random transformations in Hilbert spaces, Bull. Soc. Math. Grèce (N.S.) 7 (1966), fasc. 2, 179-223. (Greek. French summary) MR 37 #3609.
  • 22. O. Hanš, Reduzierende zufällige Transformationen, Czechoslovak Math. J. 7 (82) (1957), 154-158. MR 19, 777.
  • 23. O. Hanš, Generalized random variables, Trans. 1st Prague Conf. on Information Theory, Statist. Decision Functions, and Random Processes (Liblice, 1956), Czechoslovak Acad. Sci., Prague, 1957, pp. 61-103. MR 20 #7331.
  • 24. O. Hanš, Random fixed point theorems, Trans. 1st Prague Conf. on Information Theory, Statist. Decision Functions, and Random Processes, (Liblice, 1956), Czechoslovak Acad. Sci., Prague, 1957, pp. 105-125. MR 20 #7332.
  • 25. O. Hanš, Random operator equations, Proc. 4th Berkeley Sympos. on Math. Statist, and Probability (1960), Vol. II, Univ. California Press, Berkeley, Calif., 1961, pp. 185-202. MR 26 #4185.
  • 26. O. Hanš and A. Špaček, Random fixed point approximation by differentiable trajectories, Trans. 2nd. Prague Conf. Information Theory, Statist. Decision Functions, and Random Processes (1959), Czechoslovak Acad. Sci., Prague, 1960; Academic Press, New York, 1961, pp. 203-213. MR 23 #A1401.
  • 27. V. Istrǎţescu, An introduction to probabilistic metric spaces with applications, Editura Tehnicǎ, Bucharest, 1974. (Roumanian)
  • 28. I. Istrǎţescu and E. Rovenţa, On fixed point theorems for mappings on probabilistic metric spaces, Seminar on the Theory of Functions and Appl. Math., A: Probabilistic Metric Spaces, No. 19, Univ. of Timişoara, 1974.
  • 29. V. I. Istrǎţescu and I. Sǎcuiǔ, Fixed point theorems for contraction mappings on probabilistic metric spaces, Rev. Roumaine Math. Pures Appl. 18 (1973), 1375-1380. MR 48 #9690.
  • 30. R. Jajte, Random linear operators, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 21 (1973), 227-231. MR 47 #9344.
  • 31. N. L. Johnson and S. Kotz, Distributions in statistics: Continuous multivariate distributions, Wiley, New York, 1972.
  • 32. R. Kannan and H. Salehi, Mesurabilité du point fixe d'une transformation aléatoire séparable, C. R. Acad. Sci. Paris Sér A-B 281 (1975), A663-A664.
  • 33. R. Kannan and H. Salehi, Random nonlinear equations and monotonie nonlinearities, J. Math. Anal. Appl. (to appear).
  • 34. R. Kannan and H. Salehi, Measurability of solutions of nonlinear equations (to appear).
  • 35. A. N. Kolmogorov and S. V. Fomin, Introductory real analysis, rev. ed; English transl. of Elements of the theory of functions and of functional analysis, Prentice-Hall, Englewood Cliffs, N. J., 1970. MR 42 #1954.
  • 36. M. A. Krasnosel'skiĭ, Two remarks on the method of successive approximations, Uspehi Mat. Nauk 10 (1955), no. 1 (63), 123-127. (Russian) MR 16, 833.
  • 37. M. L. Mehta, Random matrices and the statistical theory of energy levels, Academic Press, New York and London, 1967. MR 36 #3554.
  • 38. H. Mittermeier, A note on random preference and equilibrium analysis: Application of a stochastic fixed point theorem, Unpublished manuscript, 1974.
  • 39. W. L. Morse, Some mathematics in stream temperature modelling (to appear).
  • 40. A. Mukherjea, Random transformations on Banach spaces, Ph. D. Dissertation, Wayne State Univ., Michigan, 1966.
  • 41. A. Mukherjea, Transformations aléatoires séparables: Théorème du point fixe aléatoire, C. R. Acad. Sci. Paris Sér A-B 263 (1966), A393-A395. MR 35 #2336.
  • 42. A. Mukherjea, On the measurability of the resolvent of a random kernel, Bull. Math. Soc. Sci. Math. R. S. Roumanie (N. S.) 14 (62) (1970), 55-59 (1971). MR 48 #7376.
  • 43. A. Mukherjea, On a random integral equation of Uryson type. I (to appear).
  • 44. A. Mukherjea and A. T. Bharucha-Reid, Separable random operators. I, Rev. Roumaine Math. Pures Appl. 14 (1969), 1553-1561. MR 41 #2732; erratum, 42, p. 1824.
  • 45. S. B. Nadler, Jr., Sequences of contractions and fixed points, Pacific J. Math. 27 (1968), 579-585. MR 39 #2147.
  • 46. M. Z. Nashed and H. Salehi, Measurability of generalized inverses of random linear operators, SIAM J. Appl. Math. 25 (1973), 681-692. MR 48 #12124.
  • 47. M. Z. Nashed and J. S. W. Wong, Some variants of a fixed point theorem of Krasnosel'skiĭ and applications to nonlinear integral equations, J. Math. Mech. 18 (1969), 767-777. MR 38 #6416.
  • 48. K. G. Oza, Identification problems and random contraction mappings, Ph. D. Dissertation, Univ. of California, Berkeley, 1967.
  • 49. K. G. Oza and E. I. Jury, System identification and the principle of random contraction mapping, SIAM J. Control 6 (1968), 244-257. MR 38 #5486.
  • 50. W. V. Petryshyn, On the approximation-solvability of equations involving A-proper and pseudo-A-proper mappings, Bull. Amer. Math. Soc. 81 (1975), 223-312.
  • 51. B. L. S. Prakasa Rao, Stochastic integral equations of mixed type. II, J. Mathematical and Physical Sci. 7 (1973), 245-260. MR 50 # 14933.
  • 52. L. B. Rall, Computational solution of nonlinear operator equations, Wiley, New York, 1969. MR 39 #2289.
  • 53. T. L. Saaty, Modern nonlinear equations, McGraw-Hill, New York, 1967. MR 36 #1249.
  • 54. J. Schauder, Der Fixpunktsatz in Funktionenräumen, Studia Math. 2 (1930), 171-182.
  • 55. V. M. Sehgal, Some fixed point theorems in functional analysis and probability, Ph. D. Dissertation, Wayne State Univ., Michigan, 1966.
  • 56. V. M. Sehgal and A. T. Bharucha-Reid, Fixed points of contraction mappings on probabilistic metric spaces, Math. Systems Theory 6 (1972), 97-102. MR 46 #9956.
  • 57. H. Sherwood, Complete probabilistic metric spaces, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 20 (1971), 117-128. MR 47 #5837.
  • 58. D. R. Smart, Fixed point theorems, Cambridge Univ. Press, Cambridge, 1974.
  • 59. T. T. Soong, Random differential equations in science and engineering, Academic Press, New York, 1973.
  • 60. A. Spaček, Zufällige Gleichungen, Czechoslovak Math. J. 5 (80) (1955), 462-466. MR 18, 157.
  • 61. R. B. Thompson (Ed.), Collection of articles on fixed point theory, (The Rocky Mountain Mathematics Consortium, Arizona State Univ., Tempe, 1974), Rocky Mountain J. Math. 4 (1974), no. 1, 1-29. MR 48 #976.
  • 62. C. P. Tsokos and W. J. Padgett, Random integral equations with applications to life sciences and engineering, Academic Press, New York, 1974. MR 50 # 14934.
  • 63. M. T. Wasan, Stochastic approximation, Cambridge Univ. Press, London and New York, 1969. MR 40 #975.